Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 127, NWS Blacksburg, VA

June 16, 2007Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2007, 5:41 PM EDT for Stokes County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 5:41 PM EDT (21:41 UTC)
Expired
Jun 16, 2007, 6:45 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Stokes County, NC

The radar

The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:46 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 16, 2:46 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT SAT JUN 16 2007

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE REGION FOR SUNDAY AND MONDAY. A
COLD FRONT WILL APPROACH THE AREA BY MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
A JET STREAK AT H3 CONTINUES TO SLIDE ACROSS THE CWA. THE MOST
FAVORED SPOT FOR TSTORMS THIS AFTERNOON WILL REMAIN ACROSS THE
SE...NEAR DANVILLE. ALTHOUGH A SLT CHC OF A SHWR OR TSTORM REMAINS
ACROSS THE SOUTHEASTERN HALF OF THE CWA TO FINISH TODAY...SUNSHINE
IS NOT ENOUGH OF A TRIGGER...ESPECIALLY WITH SOME LOW LEVEL MOISTURE
REMAINING THIS MORNING...WHICH BECAME CLOUDS THIS AFTERNOON. HIGH
PRESSURE SLIDES ACROSS THE CWA TONIGHT...AND FOLLOWED THE MAV CLOSER
THAN THE MET WITH LOSS OF GRADIENT. DENSE FOG LIKELY IN THE WESTERN
VALLEYS. THE HEAT IS ON TOMORROW...ESPECIALLY IN THE WEST...WITH THE
+20C ISOTHERM TOUCHING BLF BY 0Z SUNDAY...CONTINUED TREND OF PLAYING
THE HIGHER SIDE OF GUIDANCE FOR MAX T.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE WILL BE OVER THE AREA SUNDAY NIGHT AND MONDAY...WITH
MONDAY BEING THE HOTTEST DAY OF THE WEEK. TWILL BE A BIG CHANGE
FROM THE TEMPS THE PAST FEW DAYS. WITH THE WARMING MID LEVELS IN
THE BUILDING UPPER RIDGE...THE ATMOSPHERE WILL BECOME CAPPED...AND
THE THREAT OF AFT/EVE TSTMS REDUCED ENOUGH TO HAVE LITTLE OR NO
POPS MONDAY...EXCEPT ISOLATED ON THE RIDGES.

THE UPPER RIDGE BEGINS TO WEAKEN SHIFT EAST MONDAY NIGHT WHILE A
TROUGH MOVES ACROSS THE UPPER MS VLT. PIECE OF VORT MOVES THROUGH
THE TN VLY MON NIGHT AND ACROSS OUR AREA TUESDAY BRINGING A DECENT
CHANCE OF SHOWERS/STORMS...ESPECIALLY TO THE WESTERN FORECAST AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGE WILL FLATTEN...AS TROUGH MOVES ACROSS THE GREAT LAKES
WEDNESDAY PUSHING A FRONT SOUTH TOWARD OUR AREA. WEDNESDAY...WE
SHOULD OUR BEST CHANCE OF SHOWERS/THUNDERSTORMS...THEN THU-
SAT...MORE A DIURNAL NATURE...AS THE FRONT WEAKENS AND STALLS
SOUTH OF THE VIRGINIA/NORTH CAROLINA BORDER. TEMPS THIS PERIOD
WILL BE GETTING BACK CLOSER TO NORMAL.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A RATHER TRANQUIL PERIOD FOR MOST TERMINALS. SW WINDS JUST AHEAD
OF AN UPPER LEVEL DISTURBANCE ARE ALLOWING MOISTURE CONVERGENCE IN
THE FORM OF MID 60S DEWPOINTS TO ARRIVE NEAR KDAN. USED VCTS TO
ACCOUNT FOR CONVECTION THERE...BUT MORE LIKELY JUST TO THE SE OF
THE TERMINAL LATER THIS AFTERNOON...PERHAPS NEAR 22Z. ANY
DEVELOPMENT WILL FALL APART BY EARLY EVENING. IF KDAN DOES GET
HIT...THEY WILL PROB HIT MVFR VIS IN BRIEF FOG NEAR DAWN.
ATTM...THIS WAS LEFT OUT OF FORECAST. HIGH PRESSURE MOVING IN FROM THE WEST
WILL CALM WINDS TONIGHT...AND DO HAVE IFR FOG AT LWB AT 10Z. HZ
WILL BE POPPING UP TOO AT DNA AND ROA...WITH A SUMMER REGIME
RETURNING ON MONDAY.

MONDAY A WARM RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION AND
PREVENTS ANY AFT CONVECTION. AGAIN...MVFR FOG IS POSSIBLE
OVERNIGHT...WITH PERHAPS IFR AT LWB.

TUESDAY...THE THREAT OF AFTERNOON THUNDERSTORMS RETURNS AS A COLD
FRONT APPROACHES THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...KM
SHORT TERM...JJ/WP
LONG TERM...WP
AVIATION...KM
Hazardous weather outlook, Jun 16, 5:16 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 AM EDT SAT JUN 16 2007

NCZ001>006-018>020-VAZ012>017-022-032>034-043>046-058-059-170930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
HALIFAX-CHARLOTTE-
516 AM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ALONG THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND EXTREME
SOUTHWEST VIRGINIA...AND THEN MOVE SOUTHEASTWARD INTO THE
PIEDMONT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

VAZ007-009>011-018>020-023-024-035-047-WVZ042>045-170930-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-AMHERST-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER-
516 AM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.